MAUDE Adverse Event Report: STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURG, CUTTING/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED

STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURG, CUTTING/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED
Model Number HAR36R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a hysterectomy procedure with a reprocessed harmonic scalpels/shears and the distal tip detached from the device.The detached piece was recovered from the patient.Another like device was used to complete the procedure.There was no patient consequence.
 
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a hysterectomy procedure with a reprocessed harmonic scalpels/shears and the distal tip detached from the device.The detached piece was recovered from the patient.Another like device was used to complete the procedure.There was no patient consequence.The har36r device was returned sealed inside a biohazard bag along with the tray form's primary label.None of the remaining original packaging was returned.The device serial number is (b)(6) which links the device to lot 2166506.A visual inspection of the device was conducted.There was no observed structural damage to the housing or shaft of either device.The buttons appear to work normally.There were observed biological contaminants embedded within the grooves of the tissue pad.The metal rod (the anvil) was observed whole and intact.No part of the metal rod was broken or detached.No part of the device was observed to be broken off or detached.The entire device was whole and intact.The reported issue of a broken tip completely detaching from the device, inside the patient, was not verified or confirmed.The clamp arm with the tissue pad was not connected properly to the slide linkage hole.The clamp arm was still attached to the device, but since it was not properly connected to the slide linkage, the jaws would not open or close.The slide linkage hole was observed to be damaged and bent, indicative of excessive force that would push the clamp arm out of the slide linkage hole.The holes, though bent, are still intact and the clamp arm reconnected into the slide linkage.The observed disconnected clamp arm was unrelated to the reported issue.As the device was removed from its packaging and was handled within the operative field, no conclusion as to the cause for the reported issue, or for the observed damage was determined.The device history record for lot 2166506 was reviewed and the device (id (b)(6)) was noted to have passed all visual and functional criteria prior to being shipped to the customer.A manufacturing record evaluation was conducted and there were no identified internal actions.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
HARMONIC SCALPELS/SHEARS
Common Device Name
ELECTROSURG, CUTTING/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13453764
Report Number2134070-2022-00004
Device Sequence Number14986850
Product Code NUJ
UDI-Device Identifier10888551045117
UDI-Public10888551045117
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model NumberHAR36R
Device Catalogue NumberHAR36R
Device Lot Number2166506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown